Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 49, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 5, 2019, 10:53 AM EDT for 5 counties in Florida. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2019, 10:53 AM EDT (14:53 UTC)
- Expired
- May 5, 2019, 11:30 AM EDT
- In force
- 37 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baker County, FL, Bradford County, FL, Clay County, FL, Duval County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 70 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 10:56 AM EDT | TSTM WND DMG | Sse Lake Butler, FL | SEVERAL CUSTOMERS AT THAT CAME IN THROUGH THE CIRCLE K GAS STATION REPORTED NUMEROUS TREES DOWN. |
| May 5, 11:01 AM EDT | TSTM WND DMG | 3 W Lake Butler, FL | LARGE TREE DOWN ACROSS SR 238. DELAYED REPORT. |
| May 5, 11:03 AM EDT | TSTM WND DMG | Sw Raiford, FL | TREE DOWN BLOCKING BOTH LANES ON 227TH LANE. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1867 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.2
The text
As transmitted.
394 WUUS52 KJAX 051453 SVRJAX FLC003-007-019-031-125-051530- /O.NEW.KJAX.SV.W.0049.190505T1453Z-190505T1530Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Jacksonville FL 1053 AM EDT Sun May 5 2019 The National Weather Service in Jacksonville has issued a * Severe Thunderstorm Warning for... Northern Bradford County in northern Florida... Southeastern Baker County in northeastern Florida... Central Union County in northern Florida... Northwestern Clay County in northeastern Florida... Western Duval County in northeastern Florida... * Until 1130 AM EDT. * At 1053 AM EDT, a severe thunderstorm was located over Beasley, or near Lake Butler, moving northeast at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Lake Butler, Raiford, Middleburg, Macclenny, Maxville, Groves, Beasley, New River, Lawtey and Ellerbee. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2988 8230 3003 8247 3030 8211 3008 8186 TIME...MOT...LOC 1453Z 226DEG 37KT 2999 8227 HAIL...<.75IN WIND...60MPH $$ AK
1 follow-up statement
169 WWUS52 KJAX 051504 SVSJAX Severe Weather Statement National Weather Service Jacksonville FL 1104 AM EDT Sun May 5 2019 FLC003-007-019-031-125-051530- /O.CON.KJAX.SV.W.0049.000000T0000Z-190505T1530Z/ Bradford FL-Baker FL-Union FL-Clay FL-Duval FL- 1104 AM EDT Sun May 5 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT FOR NORTHEASTERN BRADFORD...SOUTHEASTERN BAKER...NORTHEASTERN UNION...NORTHWESTERN CLAY AND WESTERN DUVAL COUNTIES... At 1104 AM EDT, a severe thunderstorm was located near Raiford, moving northeast at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Raiford, Middleburg, Macclenny, Maxville, Lawtey, Ellerbee and Johnstown. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2992 8221 3011 8237 3030 8211 3008 8186 TIME...MOT...LOC 1504Z 226DEG 37KT 3007 8218 HAIL...<.75IN WIND...60MPH $$ AK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 10:03 AM EDT, 50 minutes earlier.
Area forecast discussion, May 5, 10:03 AM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 1003 AM EDT Sun May 5 2019 .UPDATE...Mid-upper trough pushing into the area has produced showers and storms currently in a training band from near Lake City to Cumberland Island Ga this morning. Another large area of convection over the ne Gulf is moving ne into the I-75 corridor of ne Fl. 12z JAX sounding shows record high PWAT of 1.84" along with unidirectional 0-6 km bulk shear of 35 knots and MUCAPE over 2000 J/kg. Conditions warrant the threat for locally heavy rainfall along with isolated strong to marginally severe storms with potential for strong gusty winds over mainly ne Fl where highest instability and moisture exists. A band of showers and storms may develop over se Ga late this afternoon/evening as a cold front to the west approaches the area. Expect convection to weak this evening and end tonight with front and drier air pushing through the area by morning. && .AVIATION...MVFR conditions with IFR conditions in showers and thunderstorms expected today until around 23z for ne Fl TAF sites. Strong gusty winds and heavy downpours will likely occur in storms. VFR conditions expected to prevail in se Ga at SSI with showers and storms expected to be more isolated this afternoon and evening. Cold front will push se across the area tonight with sw winds shifting to the wnw by 12z Monday. && .MARINE...SW winds will increase to near 15 knots today with showers and thunderstorms moving across the waters this afternoon and evening ahead of a cold front. A few storms over the coastal waters could be strong with frequent cloud to water lighting. The cold front will move push south of the waters by Monday morning. The front will dissipate on Monday with an east coast sea breeze developing over the waters Monday afternoon and evening. With high pressure building to the north a northeasterly flow will develop for Tuesday and Wednesday. Rip Currents: Low risk anticipated due to offshore winds and diminishing swells. && .PRELIMINARY POINT TEMPS/POPS... AMG 85 64 87 64 / 40 20 0 0 SSI 84 69 85 70 / 70 20 0 10 JAX 87 67 89 67 / 90 20 0 0 SGJ 85 70 87 68 / 90 20 10 0 GNV 84 65 89 64 / 80 20 0 0 OCF 84 67 89 64 / 80 30 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Zibura/Kennedy/Cordero
In the hours before
Special weather statement, May 5, 7:48 AM EDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
748 AM EDT Sun May 5 2019
FLZ020-021-023-024-122-GAZ163-350-364-051230-
Baker FL-Hamilton FL-Suwannee FL-Inland Nassau FL-
Northern Columbia FL-Clinch GA-Western Charlton GA-Southern Ware GA-
748 AM EDT Sun May 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...
NORTHWESTERN BAKER...NORTHERN COLUMBIA...NORTHEASTERN SUWANNEE...
SOUTHEASTERN HAMILTON...SOUTHEASTERN WARE...SOUTHEASTERN CLINCH AND
CENTRAL CHARLTON COUNTIES UNTIL 830 AM EDT...
* At 745 AM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 9 miles
south of Stephen Foster State Park to 6 miles east of Belmont.
Movement was northeast at 20 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with these storms. Rainfall amounts up to 2 inches are
possible.
* Locations impacted include...
White Springs and Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3035 8291 3086 8214 3075 8198 3027 8278
3027 8279 3026 8280 3023 8284
TIME...MOT...LOC 1145Z 243DEG 34KT 3069 8229 3047 8262
AKSpecial weather statement, May 5, 10:11 AM EDT, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1011 AM EDT Sun May 5 2019
FLZ021-030-031-035-136-222-236-051500-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-Union FL-
Suwannee FL-Bradford FL-Gilchrist FL-
1011 AM EDT Sun May 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR GILCHRIST...NORTHWESTERN
ALACHUA...WEST CENTRAL BRADFORD...SOUTHWESTERN UNION...SOUTHWESTERN
COLUMBIA AND SOUTHEASTERN SUWANNEE COUNTIES UNTIL 1100 AM EDT...
* At 1010 AM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 11 miles
south of Mayo to Bell to 9 miles south of High Springs to near
Archer. Movement was northeast at 35 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with these storms.
* Locations impacted include...
Bell, Worthington Spring, Ichetucknee Spring, Columbia, Alachua,
High Springs, Fort White, Worthington Springs, Groves and
Providence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2980 8292 2981 8293 2983 8289 2988 8287
2990 8290 2989 8292 2995 8292 2996 8293
2996 8295 3009 8277 3005 8248 2992 8230
2977 8222 2955 8259 2962 8269 2973 8295
2975 8294 2977 8295
TIME...MOT...LOC 1410Z 226DEG 30KT 2988 8314 2977 8285 2969 8263 2956
8258
AKSpecial weather statement, May 5, 10:41 AM EDT, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1041 AM EDT Sun May 5 2019
FLZ023-025-030>032-136-222-236-051530-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-
Inland Duval FL-Baker FL-Union FL-Bradford FL-Clay FL-
1041 AM EDT Sun May 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ALACHUA...BRADFORD...
SOUTHERN BAKER...UNION...SOUTHERN COLUMBIA...NORTHWESTERN CLAY AND
SOUTHWESTERN DUVAL COUNTIES UNTIL 1130 AM EDT...
* At 1040 AM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Columbia to Upland Pines to near Sampson. Movement was northeast at
35 mph.
* Wind gusts of 45 to 55 mph and minor flooding due to heavy
rainfall is possible with these storms.
* Locations impacted include...
Starke, Lake Butler, Raiford, Worthington Spring, Middleburg,
Columbia, Macclenny, Glen St. Mary, Worthington Springs and
Palestine Community.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3009 8278 3036 8211 3030 8205 3028 8205
3029 8203 3021 8195 2993 8173 2978 8223
2989 8261
TIME...MOT...LOC 1440Z 238DEG 37KT 3008 8266 2997 8249 2987 8229
AKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 1:09 AM EDT | Special Weather Statement | JAX | Hamilton | 36 min |
| May 5, 2:17 AM EDT | Special Weather Statement | JAX | Columbia | 28 min |
| May 5, 3:09 AM EDT | Special Weather Statement | JAX | Columbia | 21 min |
| May 5, 3:19 AM EDT | Special Weather Statement | JAX | Baker | 26 min |
| May 5, 3:54 AM EDT | Special Weather Statement | JAX | Baker | 36 min |
| May 5, 4:24 AM EDT | Special Marine Warning | JAX | 36 min | |
| May 5, 4:49 AM EDT | Special Marine Warning | JAX | 41 min | |
| May 5, 4:52 AM EDT | Special Marine Warning | JAX | 53 min | |
| May 5, 10:11 AM EDT | Special Weather Statement | JAX | Gilchrist | 49 min |
| May 5, 10:41 AM EDT | Special Weather Statement | JAX | Bradford, Clay, Union | 49 min |
| May 5, 11:02 AM EDT | Special Weather Statement | JAX | Alachua | 43 min |
| May 5, 11:15 AM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Clay, Duval, Nassau, Union | 45 min |
| May 5, 11:26 AM EDT | Special Marine Warning | JAX | 94 min | |
| May 5, 11:31 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion, Putnam | 44 min |
| May 5, 11:35 AM EDT | Special Weather Statement | JAX | Marion | 40 min |
| May 5, 11:46 AM EDT | Special Weather Statement | JAX | Duval | 44 min |
| May 5, 11:48 AM EDT | Special Weather Statement | JAX | Clay | 42 min |
| May 5, 11:55 AM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 22 min |
| May 5, 12:05 PM EDT | Severe Thunderstorm Warning | JAX | Marion, Putnam | 40 min |
| May 5, 12:10 PM EDT | Special Marine Warning | JAX | 95 min | |
| May 5, 12:14 PM EDT | Special Weather Statement | JAX | Marion | 46 min |
| May 5, 12:25 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Flagler, Putnam, Saint Johns | 50 min |
| May 5, 12:43 PM EDT | Special Marine Warning | JAX | 92 min | |
| May 5, 1:01 PM EDT | Special Weather Statement | JAX | Marion | 44 min |
| May 5, 1:04 PM EDT | Special Weather Statement | JAX | Flagler | 41 min |
| May 5, 1:39 PM EDT | Special Weather Statement | JAX | Marion | 51 min |
| May 5, 2:14 PM EDT | Special Marine Warning | JAX | 46 min | |
| May 5, 2:41 PM EDT | Special Weather Statement | JAX | Flagler, Putnam | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.